Mirapex ER

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
ViewsAskew
Moderator
Posts: 15821
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Mirapex ER

Postby ViewsAskew » Wed Jul 09, 2014 7:31 am

I wonder if the headaches are mild withdrawal from the opioid?

No, I didn't get headaches. I only notice mood issues and the other issues I always had with pramipexole - crazy songs playing madly in my head (sometimes more than one at a time) for hours (including in my dreams); odd, random mood swings; and other fun things :-). I also was rotating every other day - one on, one off. I tried two on, two off, but the two nights on pramipexole has those crazy mood and brain issues - I couldn't stand it two days in a row. Then I went to two on methadone, one on pramipexole. That was the best for me.

So sorry that it's so hard - you've tried so many things and worked so hard to try to solve this. I honestly think that because some of us develop dependence very quickly, that it may be that we have to alternate early on, before we get dependent. One we're dependent, it's very, very hard to alternate to anything non-opioid.

Maybe try a shorter rotation - 2 on methadone, 1 on pramipexole? See if that seems more doable.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

doety
Posts: 486
Joined: Fri Sep 15, 2006 4:25 pm

Re: Mirapex ER

Postby doety » Fri Jul 11, 2014 3:13 am

I'll try it and report back. It scares me (well, all of it scares me) since I was so dependent on both those drugs.
Last night, I took three codeine -- I'm thinking one of the reasons I have terrible nights on the two codeine pills I'm taking is that they're not strong enough to let me get some sleep. Taking the three helped a lot. And I didn't drag through the day. I may do this for a while before going to the Meth/Mirapex mix.
Thanks always for sharing your info and experiences.

ViewsAskew
Moderator
Posts: 15821
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Mirapex ER

Postby ViewsAskew » Fri Jul 11, 2014 6:40 am

If codeine works, all the better. It never worked for me - just wasn't enough. I really liked tramadol, but became dependent on it in just a few weeks.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

dgarmaise
Posts: 111
Joined: Thu Jan 25, 2007 8:24 am
Location: Pattaya, Thailand

Re: Mirapex ER

Postby dgarmaise » Fri Jul 11, 2014 4:15 pm

Ever since I switched from regular Mirapex (pramipexole) to Mirapex ER, on the advice my latest neurologist here in Pattaya, Thailand, I wondered if it was the right thing to do. Although my RLS bothers me mostly at night, I did relish the idea of being able to take a nap during the day, something I was seldom able to do with the regular Mirapex. At the time, I had been taking 0.5mg of regular Mirapex each evening (plus 100mg of tramadol) but it was not enough to control my symptoms. I would have upped the dose to .625mg or .75mg of regular mirapex, but because I was switching to the ER version, I had to go to a dose of 1.125 mg (3 x 0.375) because Mirapex ER only comes in the 0.375mg dose (or higher). And you can't cut the pills in half because that destroys the ER factor. My neurologist said that the equivalent dose of the ER version was higher than the regular version dose, I guess because the medication is released slowly over a longer period of time. After making the switch, I was able to take a decent nap during the day. The doctor suggested I take one pill in the morning and two at night. I tried that but the nighttime dose was not enough. So I took all three at night. That worked okay for a while, but soon I began to notice that there were nights when the dose was not effective, or it took me a long time to get to sleep. Or I woke up a few times during the night because of leg movements. And then I noticed that I wasn't always able to nap during the day. It seemed as if the medicine was being released in an uneven way which didn't always correspond to when I need it. The last 4-5 weeks, I was not sleeping well at all. I was also feeling pretty lousy during the day. I am dealing with a few other medical conditions, so it was not easy to know what was causing what. To make a long story short, I decided a couple of days ago to switch back to regular Mirapex and, boy, did it make difference! I am now sleeping much better at night and feeling much better during the day. I haven't tried napping during the day yet because I haven't had to since I've been getting enough quality sleep at night. There is something about the ER version that does not agree with me. It could be a drug interaction of some kind. But I could find nothing on the Internet about disadvantages or limitations of the ER version. Currently, I am taking 0.75 mg of the regular Mirapex. On a related note: I think I posted about this already on this thread: I recently experienced a lot of nausea. It was due to the cumulative effect of several of the pills I take. So, I cut back the tramadol (it seemed the most likely culprit) from 100mg to 50mg. The nausea went away. My legs were not happy, but when I switched to the regular Mirapex they were okay again. So, I think I have successfully withdrawn from part of my tramadol dose, although some days I still feel like I am having a bit of withdrawal symptoms.
David

ViewsAskew
Moderator
Posts: 15821
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Mirapex ER

Postby ViewsAskew » Sat Jul 12, 2014 3:37 am

What are your thoughts on augmentation....and if that might be a problem?
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

dgarmaise
Posts: 111
Joined: Thu Jan 25, 2007 8:24 am
Location: Pattaya, Thailand

Re: Mirapex ER

Postby dgarmaise » Tue Jul 15, 2014 10:32 pm

I am not sure I fully understand the question. I thought that I was already experiencing augmentation based on having symptoms like occasional jerkiness in my arms during the day. My doctor said she did not think that was augmentation. The main reason she recommended the ER version if Mirapex is that (she said) it i less likely to lead to augmentation compared with the regular Mirapex. But, as I said, the ER version was erratic in terms of effectiveness and it made me feel unwell. Since reverting to the regular version, I have had some days where I sleep and feel a lot better and other days when it doesn't work quite that well. I can't detect any pattern, so I am experimenting with when I take the pills. A good pharmocologist might help, especially given all the pills I take.
David

ViewsAskew
Moderator
Posts: 15821
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Mirapex ER

Postby ViewsAskew » Wed Jul 16, 2014 9:30 am

That answered my question - did you think augmentation was part of the problem. I thought you had mentioned it before, but a switch to this is not in keeping with treating augmentation. So, wondering how you felt about that and what the doc thought. Doctors are notoriously slow on "getting" augmentation, it seems.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Rustsmith
Moderator
Posts: 4238
Joined: Sat Sep 28, 2013 9:31 pm
Location: Pueblo, Colorado

Re: Mirapex ER

Postby Rustsmith » Wed Jul 16, 2014 11:40 am

I also had a doctor who was convinced that my daytime issues were due to rebound rather than augmentation. Pramipexole has a half life of 8-12 hrs, so a pill at night [url]might[/url] drop below the critical therapeutic concentration before the next pill. If that happens, we all know that the symptoms start and then it takes a while longer for the next pill to become effective. The idea is that you are always playing catch up and never win.

Although it might seem that you could take more pramipexole so that it takes a bit longer to reach the critical concentration, that doesn't work out too well when you consider half lives. The better way to handle rebound is to move a treatment that smooths over these ups and downs. Mirapex ER would be one way to do it, my doctor chose the Neupro patch. Both smooth the dosage swings throughout the day and both are expensive in the US since they are both still under patent protection.
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest